Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Presentations of noneffective orbifolds


Authors: Andre Henriques and David S. Metzler
Translated by:
Journal: Trans. Amer. Math. Soc. 356 (2004), 2481-2499
MSC (2000): Primary 58H05; Secondary 57S10, 18F99
Published electronically: February 2, 2004
MathSciNet review: 2048526
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that an effective orbifold $M$ (one for which the local stabilizer groups act effectively) can be presented as a quotient of a smooth manifold $P$ by a locally free action of a compact Lie group $K$. We use the language of groupoids to provide a partial answer to the question of whether a noneffective orbifold can be so presented. We also note some connections to stacks and gerbes.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 58H05, 57S10, 18F99

Retrieve articles in all journals with MSC (2000): 58H05, 57S10, 18F99


Additional Information

Andre Henriques
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
Email: andrhenr@mit.edu

David S. Metzler
Affiliation: Department of Mathematics, University of Florida, Gainesville, Florida 32611
Email: metzler@math.ufl.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-04-03379-3
PII: S 0002-9947(04)03379-3
Keywords: Orbifolds, groupoids, stacks, gerbes, group actions
Received by editor(s): February 12, 2003
Received by editor(s) in revised form: April 29, 2003
Published electronically: February 2, 2004
Article copyright: © Copyright 2004 American Mathematical Society